Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loss of muscle in inner thighs and buttox
Jun 28, 2008

I started on sustiva and trizivir in 2002, was on them until Jan 2006 when i complained to my doc about the losing weight in my inner groin, back, buttox, and facial fatty tissue. I have been switched to Ziagen and Atripla, and the weight loss problem has not gotten any better now in 2.5 years. People assume automatically I am hiv poz now, and it makes me miserable. I even worked out 5x a week, and nothing changed, i gained (some) muscle mass in areas other than the problematic areas, inner thighs, back muscle, facial fatty tissues and bottox. Any advice on what to do, what meds will help, or suggestions?

Response from Dr. Pierone

Hello and thanks for posting.

The first question is why you are on a 4 drug regimen? A number of studies have shown that 4 drug regimens achieve the same virologic control as a 3 drugs, but at the cost of more side effects. So unless there is any history of drug resistance you should ask your clinician why you should not dispense with the Ziagen.

Facial fillers (Radiesse, Sculptra, PMMA) will effectively treat facial lipoatrophy so this will at least remove some of the stigma from the facial thinning.

You should also make sure that your testosterone levels are normal because a deficiency of this hormone may contribute to body changes.

I hope this information helps and best of luck!



Previous
lipoadystrophy
Next
human growth hormone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement